Alert archive / New Jersey / Special Marine Warnings in 2002

Special Marine Warning 19, NWS Philadelphia/Mount Holly

April 28, 2002

NWS Philadelphia/Mount Holly issued this special marine warning at Apr 28, 2002, 10:38 PM EDT. It was in force for 82 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 28, 2002, 10:38 PM EDT (02:38 UTC)
Expired
Apr 29, 2002, 12:00 AM EDT
In force
82 min
Issued by
NWS Philadelphia/Mount Holly
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Apr 28, 2:45 PM EDT, 7 hours 53 minutes earlier.

Area forecast discussion, Apr 28, 2:45 PM EDT, 7 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
245 PM EDT SUN APR 28 2002

CONTINUED SVR WX THREAT THIS EVENING. WARM HUMID AIR SEPA/CENTRAL NJ
ON SOUTH WITH DWPTS >60. CLOUDS ALSO BEGINNING TO THIN AND CLEARING
IN CENTRAL PA SHOULD MOVE OVER THE AREA FOR SOME SUNSHINE JUST
BEFORE SUNSET. WILL GO FOR LIKELY TSTMS THIS EVENING WITH PSBL
DAMAGING WINDS.

THEN DRIER AIR MOVES IN LATE TNGT.

MON...COLD ADVCNT SHWERS PSBL NORTH WITH SPRINKLES S AS A SHORT WAVE
MOVES THROUGH IN THE AFTN.

MON NIGHT...DRY AGAIN.

TUE...WARM ADVCNT AND AN EMBEDDED SHORT WAVE COULD TRIGGER AFTN
SHWERS MAINLY N.

GUIDANCE TEMPS GENLY OK.

.PHI...SML CRAFT ADVY CST AND DE BAY.

RNS

In the hours before

Special weather statement, Apr 28, 5:23 PM EDT, 5 hours 15 minutes before
NJZ001-007>010-012>020-026-PAZ054-055-060>062-067>071-290200-

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
523 PM EDT SUN APR 28 2002

...A SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 1000 PM EDT SUNDAY...

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1000 PM EDT SUNDAY
FOR THE FOLLOWING COUNTIES...

IN PENNSYLVANIA...

CARBON...MONROE...BERKS...LEHIGH...NORTHAMPTON...CHESTER...
MONTGOMERY...BUCKS...DELAWARE AND PHILADELPHIA.

IN NEW JERSEY...

SUSSEX...WARREN...MORRIS...HUNTERDON...SOMERSET...MIDDLESEX. ..
MERCER...MONMOUTH...BURLINGTON...OCEAN...CAMDEN...GLOUCESTER AND
SALEM.

WARM UNSTABLE AIR OVER THE REGION IS CREATING AN ENVIRONMENT
CONDUCIVE FOR THE DEVELOPMENT OF THUNDERSTORMS DURING THE EVENING
HOURS. THESE THUNDERSTORMS WILL FORM ALONG A COLD FRONT MOVING INTO
THE REGION FROM THE WEST.

STORMS WHICH FORMED LATE THIS AFTERNOON IN CENTRAL PENNSYLVANIA
PRODUCED WIND GUSTS OVER 58 MPH.  BASEBALL SIZE HAIL WAS
ALSO REPORTED. WIND GUSTS IN EXCESS OF 58 MPH AND LARGE HAIL CAN BE
EXPECTED IN EASTERN PENNSYLVANIA AND MOST OF NEW JERSEY AS THESE
STORMS MOVE EAST DURING THE EVENING HOURS.  TORNADOES ARE ALSO
POSSIBLE.

STAY TUNED TO YOUR NOAA WEATHER RADIO OR FAVORITE MEDIA SOURCE TO
KEEP ABREAST OF POSSIBLE SEVERE WEATHER WARNINGS.

JJM
Special weather statement, Apr 28, 6:00 PM EDT, 4 hours 38 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>026-PAZ054-055-
060>062-067>071-290200-

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
600 PM EDT SUN APR 28 2002

...A TORNADO WATCH IS IN EFFECT UNTIL 1000 PM EDT SUNDAY FOR THE
FOLLOWING COUNTIES...

IN NEW JERSEY...

CAPE MAY...CUMBERLAND AND ATLANTIC.

IN DELAWARE...

NEW CASTLE...KENT AND SUSSEX.

IN MARYLAND...

CECIL...KENT...QUEEN ANNE/S...CAROLINE AND TALBOT

...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY FOR THE FOLLOWING COUNTIES....

IN PENNSYLVANIA...

CARBON...MONROE...BERKS...LEHIGH...NORTHAMPTON...CHESTER...
MONTGOMERY...BUCKS...DELAWARE AND PHILADELPHIA.

IN NEW JERSEY...

SUSSEX...WARREN...MORRIS...HUNTERDON...SOMERSET...MIDDLESEX...
MERCER...MONMOUTH...BURLINGTON...OCEAN...CAMDEN...GLOUCESTER AND
SALEM.

WARM UNSTABLE AIR OVER THE REGION IS CREATING AN ENVIRONMENT
CONDUCIVE FOR THE DEVELOPMENT OF THUNDERSTORMS DURING THE EVENING
HOURS. THESE THUNDERSTORMS WILL FORM ALONG A COLD FRONT MOVING INTO
THE REGION FROM THE WEST.

STORMS WHICH FORMED LATE THIS AFTERNOON IN CENTRAL PENNSYLVANIA
PRODUCED WIND GUSTS OVER 58 MPH.  BASEBALL SIZE HAIL WAS
ALSO REPORTED. WIND GUSTS IN EXCESS OF 58 MPH AND LARGE HAIL CAN BE
EXPECTED IN EASTERN PENNSYLVANIA AND MOST OF NEW JERSEY AS THESE
STORMS MOVE EAST DURING THE EVENING HOURS.  TORNADOES ARE ALSO
POSSIBLE...ESPECIALLY IN SOUTHEASTERN NEW JERSEY AND DELMARVA. MOST
THUNDERSTORM ACTIVITY SHOULD MOVE OUT OF THE REGION BY MIDNIGHT.

STAY TUNED TO YOUR NOAA WEATHER RADIO OR FAVORITE MEDIA SOURCE TO
KEEP ABREAST OF POSSIBLE SEVERE WEATHER WARNINGS.
Special weather statement, Apr 28, 8:45 PM EDT, 1 hour 53 minutes before
DEZ001-002-MDZ008-012-015-019-020-NJZ001-007>010-012>026-PAZ054-055-
060>062-067>071-290230-

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
845 PM EDT SUN APR 28 2002

...TORNADO WATCH CONTINUES UNTIL 1000 PM FOR SUSSEX COUNTY DE...

...TORNADO WATCH AND SEVERE THUNDERSTORM WATCH CANCELLED FOR ALL
OTHER COUNTIES IN EASTERN PENNSYLVANIA...NEW JERSEY...DELAWARE AND
NORTHEASTERN MARYLAND.

SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A COLD FRONT MOVING
THROUGH THE REGION THIS EVENING ARE NOW APPROACHING THE COAST. SINCE
THE THREAT OF SEVERE WEATHER HAS DIMINISHED...THE SEVERE
THUNDERSTORM WATCH IN EASTERN PENNSYLVANIA AND MOST OF NEW
JERSEY...AND THE TORNADO WATCH IN SOUTHEAST NEW JERSEY...NORTHERN
AND CENTRAL DELAWARE...AND NORTHEAST MARYLAND...HAVE BEEN CANCELLED.
WHILE SOME LINGERING SHOWERS ARE POSSIBLE INTO THE LATE EVENING
HOURS...NO SEVERE WEATHER IS EXPECTED.

THE TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SUNDAY FOR
SUSSEX COUNTY IN SOUTHERN DELAWARE.

JJM
Local storm report, Apr 28, 9:15 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
915 PM EDT SUN APR 28 2002

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

655 PM    VINEMONT                  PA   TREES DOWN
04/28/02   BERKS

730 PM    SPRINGFIELD TWP           PA   LIMBS DOWN
04/28/02   BUCKS

740 PM    PLYMOUTH MEETING          PA   .25 INCH HAIL
04/28/02   MONTGOMERY

810 PM    PINEVILLE                 PA   .25 INCH HAIL
4/28/02   BUCKS
Local storm report, Apr 28, 9:30 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
930 PM EDT SUN APR 28 2002

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

655 PM    VINEMONT                   PA   WIND DAMAGE
04/28/02  BERKS                           TREES DOWN

730 PM    SPRINGFIELD TWP            PA   WIND DAMAGE
04/28/02  BUCKS                           TREES DOWN

740 PM    PLYMOUTH MEETING           PA   .25 INCH HAIL
04/28/02  MONTGOMERY

810 PM    PINEVILLE                  PA   .25 INCH HAIL
4/28/02   BUCKS

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 9:17 PM EDTSpecial Marine WarningPHI88 min
Apr 28, 9:17 PM EDTSpecial Marine WarningPHI88 min
Apr 28, 9:56 PM EDTSpecial Marine WarningPHI94 min
Apr 28, 10:13 PM EDTSevere Thunderstorm WarningPHICumberland17 min
Apr 28, 10:20 PM EDTSevere Thunderstorm WarningPHIAtlantic, Cape May40 min
Apr 28, 10:35 PM EDTSpecial Marine WarningPHI85 min
Apr 28, 10:35 PM EDTSpecial Marine WarningPHI85 min
Apr 28, 10:38 PM EDTSpecial Marine WarningPHI82 min
Apr 28, 10:22 PM EDTSevere Thunderstorm WarningPHIKent38 min

Nearby

Special Marine Warnings in New Jersey, 2002Every special marine warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.